Jump to content
CrazyBoards.org

TOO MUCH of an AD?


Recommended Posts

I think this all might have to do with quitting smoking, but that's another story.

Tapered down from 300 mg Effexor because of crazy physical symptoms and depression symptoms intruding. Tried Cymbalta -- fucking nightmare. Went back to Effexor, because pdoc said well apparently it was doing SOMETHING, so jumped to 150 mg Effexor. Felt much better. Did that for a week or so, then increased to 225 mg Effexor. Now I'm having the physical symptoms from before: weird pressure-type sensation in head/sinuses, tingling in tongue, hypersensitivity to touch, aversion to acidic foods because they're setting my teeth on edge, extreme dizziness when standing.

My best guess is too much Effexor. How do you know when your dose of something is too high?

Boo

Link to comment
Share on other sites

So:

You have the same symptoms you did the first time you took Effexor? If I'm reading this right? Then if that's the case, maybe this isn't the AD for you.

You should feel better and maybe have some mild side effects, but not all that. And you said Cymbalta wasn't a lot better? It's my understanding (although I have never taken either) that they are similar meds. Cymbalta does a little more with less. (Anyone feel free to correct me on that, I think that's what my pharmacist told me - that and one can be a generic and the other can't.)

I'd call my p-doc Monday and ask for something else. This clearly isn't working out for you.

Breeze

Link to comment
Share on other sites

My best guess is too much Effexor. How do you know when your dose of something is too high?

Boo

I usually had some dizziness and mild teeth clenching when I went up on my dose of effexor xr. It would last for a few days......maybe a week or so and then it would ebb away.

Everyone is different, but I have been on Effexor XR for 6 1/2 yrs and take 600 mgs daily.

Good luck!

Link to comment
Share on other sites

Guest Guest

Thanks for responding. The long story is that I took 300 mg Effexor for several years with no major side effects (but not complete remission) -- then I quit smoking, and a few months later I started having these crazy symptoms, and they weren't going away (had them for weeks).

After the Cymbalta debacle, and the return to Effexor at half the dose, I felt pretty OK. Then up to 225, and symptoms return. Could very well be coincidence -- one of the problems with evaluating these drugs is that every damned thing in the world is a factor in how we feel, and it's difficult to tease out cause/effect. I was just looking for similar experiences and/or someone to tell me it's not the drug, it's the way I brush my hair, or something. You know what I mean.

Thanks.

Boo

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...